Alert archive / Pennsylvania / Freeze Watches in 2025

Freeze Watch 2, NWS Philadelphia/Mount Holly

October 8, 2025Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this freeze watch at Oct 8, 2025, 2:23 AM EDT for Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania. It took effect at Oct 9, 2025, 10:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2025, 2:23 AM EDT (06:23 UTC)
In effect from
Oct 9, 2025, 10:00 PM EDT
Expired
Oct 9, 2025, 1:56 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS71 KPHI 080623
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
223 AM EDT Wed Oct 8 2025

NJZ001-007-PAZ054-055-061-062-082000-
/O.NEW.KPHI.FZ.A.0002.251010T0200Z-251010T1300Z/
Sussex-Warren-Carbon-Monroe-Lehigh-Northampton-
Including the cities of Stroudsburg, Easton, Bethlehem, Jim
Thorpe, Newton, Washington, and Allentown
223 AM EDT Wed Oct 8 2025

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY 
MORNING...

* WHAT...Sub-freezing temperatures between 26 and 31 degrees 
  possible. The coldest temperatures will occur in sheltered valleys.

* WHERE...In New Jersey, Sussex and Warren Counties. In 
  Pennsylvania, Lehigh, Northampton, Carbon, and Monroe Counties.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Staarmann
2 follow-up statements
309 
WWUS71 KPHI 081851
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
251 PM EDT Wed Oct 8 2025

NJZ001-007-PAZ054-055-061-062-090800-
/O.CON.KPHI.FZ.A.0002.251010T0200Z-251010T1300Z/
Sussex-Warren-Carbon-Monroe-Lehigh-Northampton-
Including the cities of Newton, Washington, Jim Thorpe, 
Stroudsburg, Allentown, Bethlehem, and Easton
251 PM EDT Wed Oct 8 2025

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...In New Jersey, Sussex and Warren. In Pennsylvania, 
  Carbon, Monroe, Lehigh and Northampton.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
589 
WWUS71 KPHI 090556
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
156 AM EDT Thu Oct 9 2025

NJZ001-007-PAZ054-055-062-092100-
/O.UPG.KPHI.FZ.A.0002.251010T0200Z-251010T1300Z/
/O.NEW.KPHI.FZ.W.0002.251010T0300Z-251010T1300Z/
Sussex-Warren-Carbon-Monroe-Northampton-
Including the cities of Stroudsburg, Newton, Jim Thorpe,
Washington, Easton, and Bethlehem
156 AM EDT Thu Oct 9 2025

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT 
FRIDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s to low 
  30s expected.

* WHERE...In New Jersey, Sussex and Warren Counties. In 
  Pennsylvania, Northampton, Carbon, and Monroe Counties.

* WHEN...From 11 PM this evening to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

PAZ061-092100-
/O.UPG.KPHI.FZ.A.0002.251010T0200Z-251010T1300Z/
/O.NEW.KPHI.FR.Y.0003.251010T0600Z-251010T1300Z/
Lehigh-
Including the cities of Allentown
156 AM EDT Thu Oct 9 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Lehigh County.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NJZ008>010-015-PAZ060-101>106-092100-
/O.NEW.KPHI.FR.Y.0003.251010T0600Z-251010T1300Z/
Morris-Hunterdon-Somerset-Mercer-Berks-Western Chester-Eastern
Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-Lower
Bucks-
Including the cities of Norristown, Honey Brook, Kennett Square,
Perkasie, Morrisville, West Chester, Oxford, Pottstown,
Somerville, Flemington, Doylestown, Morristown, Trenton,
Lansdale, Chalfont, Reading, and Collegeville
156 AM EDT Thu Oct 9 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of central, northern, and northwest New Jersey 
  and east central and southeast Pennsylvania.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DeSilva

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Oct 8, 1:37 AM EDT, 46 minutes earlier.

Area forecast discussion, Oct 8, 1:37 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
137 AM EDT Wed Oct 8 2025

.SYNOPSIS...
A strong cold front will pass through the region early
Wednesday, then much cooler high pressure will build into the
area through the end of the week. The high pressure will shift
offshore by Saturday, then a coastal system may impact the
region by Sunday and into early next week.

&&

.NEAR TERM /THROUGH TODAY/...
A broad trough over Ontario and Quebec will continue to translate
southeastward towards the region tonight and into early Wednesday.
The trough axis will pivot through the area Wednesday afternoon. At
the surface, a cold front will enter far northwestern portions of
our area late tonight, and will track through the area into
Wednesday afternoon. High pressure will quickly begin building in
after the passage of the cold front.

Widespread cloudiness will continue to overspread the region through
this afternoon and into the evening hours. A shower or two will be
possible across eastern PA this evening, but for the most part we
will remain dry until the overnight hours. As ascent continues to
overspread the region and the cold front approaches, widespread rain
will begin across our western counties and spread east through the
night. Some modest elevated instability is expected to be present,
so a few embedded thunderstorms are possible. Locally heavy rainfall
will be possible with any embedded storms, but severe weather or
flooding are not expected to be concerns. Widespread rainfall
amounts of around 0.5-1.25" are expected, with some isolated higher
totals possible. Rain will come to an end from northwest to
southeast Wednesday afternoon with the passage of the cold front,
and skies will clear fairly quickly as well.

With southerly wind through the night continuing warm advection,
widespread cloudiness, and rain, it will be a fairly warm night.
Lows will generally be in the low-mid 60s, with upper 50s for the
Poconos and into portions of far northern NJ. Wednesday will feature
temperatures close to normal ahead of the cold front, dropping after
its passage. High temperatures are expected to be in the low 70s for
most, and in the mid 60s across portions of eastern PA and northern
NJ. Winds will also increase out of the northwest with the frontal
passage, with gusts 20-30 mph possible areawide.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
The big story in the short term will be the temperatures.
Although we will see a cool down as early as Wednesday night,
winds should stay elevated enough to preclude any widespread
frost threat.

However, by late Thursday, pressure gradient will decrease,
resulting in prime radiational cooling conditions, especially
near and north of Philadelphia. As a result, expect low
temperatures in the low to mid 30s for areas NW of the I-95
urban corridor, and given the clear skies and nearly calm winds,
frost development appears increasingly likely. Sheltered
valleys north of I-78 have a good chance at a freeze. Interior
southern NJ could also see some frost development as well, but
this is less certain as winds could remain elevated enough
farther south to prevent any significant frost development.
Interior portions of Delmarva could drop into the upper 30s, but
winds should prevent any widespread frost formation there.
Frost/freeze headlines will likely be needed northwest of I- 95
in future updates for Thursday night into Friday morning.

By Friday, cold advection will have ceased as the high pressure
shifts offshore. This will allow for some airmass modification,
and afternoon high temperatures should easily reach into the
mid 60s under mostly sunny skies. Surface winds will shift
onshore, which could allow for some marine stratus to push in
from the coast later in the day.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
In the long term period, attention turns to a coastal low
expected to developed off the southeastern U.S. coast by
Saturday. It is likely to slowly drift northward. Depending on
how far north it gets and how close it gets to the coast, our
region could have another chance for widespread rain.
Additionally, the exact track will have implications for wind
and coastal flooding impacts (more information on potential
coastal flooding impacts is in the tidal flooding section
below).

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 12Z...VFR for now. Conditions should begin to drop to
MVFR after 08Z for KRDG/KABE with remainder of terminals
dropping to MVFR after 10-11Z. Isolated instances of IFR
possible, but largely think MVFR conditions will prevail.
Showers likely with moderate rain possible at times leading to
lower CIGs/VSBYs. South-southwest winds around 10 kt. Moderate
confidence.

Wednesday...Largely MVFR conditions expected to continue with
patchy instances of IFR lingering. Conditions will gradually
improve to VFR from west to east between 14-18Z. South-southwest
winds around 10 kt will become north-northwest around 10-15 kt
with gusts up to 20-25 kt possible in wake of cold front.
Moderate-high confidence overall.

Wednesday night...VFR/SKC. North winds around 5-10 kt. High
confidence.

Outlook...

Thursday through Friday...VFR. No significant weather.

Saturday and Sunday...Restrictions possible in low clouds and rain.
Gusty winds possible.

&&

.MARINE...
A Small Craft Advisory will be in effect beginning at 4 PM for
coastal waters from Sandy Hook southward to Little Egg Inlet, and by
11 PM for all ocean zones. South-southwesterly winds around 20 kt
with frequent gusts to 25 kt and seas 3-6 feet are expected this
afternoon through Wednesday morning. Wednesday afternoon, winds will
transition to northwesterly. There may be a brief period where winds
subside below advisory levels during this time, but they will again
increase to near 25 kt Wednesday night. Therefore, the SCA has been
extended through 2 PM Thursday.

Outlook...

Thursday...winds and seas on the coastal waters should slowly
subside through the daytime hours.

Friday through Saturday...winds and seas should stay below SCA
criteria.

Saturday night and Sunday...Winds and seas building. Gale conditions
possible.

&&

.TIDES/COASTAL FLOODING...
A combination of high astronomical tides (King Tides) and
modest northeast winds is expected to result in areas of minor
coastal flooding with the Thursday morning high tide, and
potentially the Friday morning high tide as well. The areas
most likely to experience impacts will be along the Atlantic
coast from Ocean County and south to coastal Delaware, as well
as Delaware Bay, where surge values will be maximized from the
northeast winds. If the current forecasts hold, advisories will
likely be needed in future updates to highlight this threat.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 PM EDT Thursday for ANZ450>455.

&&

SYNOPSIS...Johnson/Staarmann
NEAR TERM...Cooper
SHORT TERM...Johnson/Staarmann
LONG TERM...Johnson
AVIATION...Cooper/DeSilva/Johnson/RCM
MARINE...Cooper/Johnson
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 7, 3:25 AM EDT, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
325 AM EDT Tue Oct 7 2025

MDZ012-015-019-020-080900-
Kent MD-Queen Annes-Talbot-Caroline-
325 AM EDT Tue Oct 7 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 5:21 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean4 days

Nearby

Freeze Watches in Pennsylvania, 2025Freeze Watches in New Jersey, 2025Every freeze watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.